It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-20-2009, 01:58 PM   #1
Senior Veteran
(male)
 
Join Date: Aug 2007
Location: COLUMBUS, OHIO
Posts: 2,163
brianpain33 HB Userbrianpain33 HB User
Unhappy Can't stand to take Lyrica during the day anymore

I am at my breaking point with trying to stay alert and awake during the day. I think that I have figured out that it is the Lyrica that is making me the most drowsy/tired during the day. I take 300mg during the day and 300mg at night which is ALOT. I know that my doctor had told me at one time that I could take all of it at night before bed but it sounds like too much. What do you guys think? Do you think I should be worried about my breathing during the night by taking 600mg before bedtime. I don't want to stop breathing during the night and die. I just can not handle taking it during the day anymore. The only other option might be to drop the dosage to 450mg and take 150mg during the day and 300mg at night. I am just feeling really down and discouraged today

brian
p.s. I will ask my pharmacist about it tonight as well

Last edited by brianpain33; 03-20-2009 at 01:59 PM.

 
Old 03-20-2009, 04:37 PM   #2
Senior Member
(female)
 
Join Date: Mar 2009
Location: Calif.
Posts: 113
Drain Bamaged HB User
Re: Can't stand to take Lyrica during the day anymore

Hey Brian ~ ~

I do hope, as this day has progressed your doing a bit better.

I'm sorry to read your having discouragment with the Lyrica. I'm not using the product although I was introduced to it in 08. After a trial I didn't care for how my body responded to it.

To encourage your personal wisdom on how your body is responding. Your understanding and listening skills are good.

** I'd be concerned for your breathing & your heart function as well. In your daily & evening concerns with the on the dosage amount of 300a.m. & p.m. ~ I'd go for the lesser amount for day and for night. Your question on adjustment sounds good... I'm kinda guessing the Doc perscribed the amount to take but, gave you instructs to adjust if needed. ? If that be the case... adjust away....

** Hope your not driving with the

Best of Care

 
Sponsors Lightbulb
   
Old 03-21-2009, 12:41 PM   #3
Senior Veteran
(female)
 
Join Date: Mar 2008
Location: USA
Posts: 714
Toonces1 HB UserToonces1 HB UserToonces1 HB UserToonces1 HB UserToonces1 HB User
Re: Can't stand to take Lyrica during the day anymore

Brian, sorry you have so much drowsiness on the lyrica. Until about a week ago, I was taking 150 in the am and 300 in the pm and it worked fine for me. It's not covered by my insurance anymore, so I am going off it and maybe trying neurontin. Maybe you could try 150 am and 450 pm. That would spread it out a bit and not make you have to take all 600 at night. I don't think it would affect your breathing, as it is not really a depressant, is it?

 
Old 03-22-2009, 07:32 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2008
Location: Australia
Posts: 520
Jema X HB User
Re: Can't stand to take Lyrica during the day anymore

Hi brian, I used to take lyrica and had the same probs you did. My dr changed me to a once daily 450mg dosing then 2 weeks later we went to 600mgs at night. Breathing shouldn't be a concern as it doesn't depress respiratory function. Worst side effect I had was dizziness and I feared falling for a couple of days. It did help and solved the prob, it also stopped the blurry vision. There's quite a lot of clinical evidence to support this dosing with lyrica. You have to do what's right for you though...and what you're comfortable with. I prefer neurontin personally and have just swapped to nightly dosing because I'm sick of being tired. I started with 800mgs and now taking 1800mgs - gabapentin is the little brother of pregabalin and 1800 is almost equivalent to 600mgs lyrica. I've had no probs so far.

How are the energy pills going? Have you considered topamax? Good luck, it is SO frustrating being tired all the time! Take care

 
Old 03-22-2009, 09:58 PM   #5
Senior Veteran
(male)
 
Join Date: Aug 2007
Location: COLUMBUS, OHIO
Posts: 2,163
brianpain33 HB Userbrianpain33 HB User
Re: Can't stand to take Lyrica during the day anymore

well I talked to the pharmacist and he told me to not take all 600mg at once but to maybe take 300mg 4 hours before bedtime and then take the other 300mg at bedtime. I tried that friday night and could not hardly get out of bed saturday and did not feel well. It could have been a virus or something too. I tried it again saturdy night but this time decreased my Trileptal from 1200mg to 600mg and was able to get up today at 9am which is incredibly early for me especially after going to bed at 1am. I think that I may have stumbled on the right combo this time so we shall see and I will report back. The reason that I take Trileptal is for my bi-polar but it is also an anti-seizure medication just like Lyrica, Neurontin, etc. so obviously taking mega doses of both at bedtime was not a good idea. I will let you know my progress and hopefully I won't have to take the diet pill "Dexatrim" either.

brian

 
Old 03-22-2009, 10:14 PM   #6
Senior Veteran
(female)
 
Join Date: Mar 2008
Location: Australia
Posts: 520
Jema X HB User
Re: Can't stand to take Lyrica during the day anymore

Glad you've found a combo that works. Ouch, with the Trileptal as well, that is a mega dose. Lyrica by itself in a big dose should be fine but I really don't know when you're adding something else into the mix - especially as their action does crossover somewhat. Good luck

 
Old 03-24-2009, 04:29 PM   #7
Senior Veteran
(male)
 
Join Date: Aug 2007
Location: COLUMBUS, OHIO
Posts: 2,163
brianpain33 HB Userbrianpain33 HB User
Re: Can't stand to take Lyrica during the day anymore

Well even with decreasing my Trileptal it has not helped too much with the sedation and drowsiness. So I asked my doctor to let me reduce the Lyrica from 600mg/day to 450mg/day. I have been on the 600mg dose for nearly 3 years so hopefully I will not have too much increased pain from the reduction. I just can not continue to function like this and my quality of life is suffering because I sleep 10-12 hours and I am still tired and falling asleep at my desk at times.

brian

 
Old 03-24-2009, 04:35 PM   #8
Senior Veteran
(female)
 
Join Date: Feb 2005
Posts: 1,115
slipperyslope HB User
Re: Can't stand to take Lyrica during the day anymore

Hi Brian it could also be the patch you wear and the B/T meds, narcotics can make you very sleepy so if this doesn't work than you will probably have to get on something else, because I don't think the pain will be under control if you decrease a lot. Have you ever thought about switching to a different pain medication if the Lyrica isn't the culprit? Have you talked to your PM Dr about this? Everytime I go to the PM Dr he ask's all of his patients if there sleepy during the day, it is a big priorty for him to help his patients that feel very sleepy during the day. I am sure your DR Will work through this with you.

good luck, SS

 
Old 03-24-2009, 05:37 PM   #9
Senior Veteran
(male)
 
Join Date: Aug 2007
Location: COLUMBUS, OHIO
Posts: 2,163
brianpain33 HB Userbrianpain33 HB User
Re: Can't stand to take Lyrica during the day anymore

Quote:
Originally Posted by slipperyslope View Post
Hi Brian it could also be the patch you wear and the B/T meds, narcotics can make you very sleepy so if this doesn't work than you will probably have to get on something else, because I don't think the pain will be under control if you decrease a lot. Have you ever thought about switching to a different pain medication if the Lyrica isn't the culprit?
good luck, SS
I did think about that so I did this little experiment. I did not take any Lyrica for about 16 hours and I was very alert and not very drowsy at all so I narrowed it down to the Lyrica pretty quickly. I kept all of my other meds the same.

brian

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Feels like I can never do anything in my life. Anguished Depression 10 06-23-2012 03:52 PM
I can't stand this anxiety! Llama Bipolar Disorder 33 07-01-2009 02:09 AM
Can't Take Much More! 1debbie Fibromyalgia 33 03-19-2009 08:19 PM
Can Fibro get worse in years to come? SnowBunny89 Fibromyalgia 12 03-18-2009 12:30 PM
anyone take Lyrica? SnowBunny89 Fibromyalgia 18 01-06-2009 11:07 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (158), gmak (155), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 02:21 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!